By the same authors

From the same journal

From the same journal

Instability of an inviscid flow between porous cylinders with radial flow

Research output: Contribution to journalArticlepeer-review



Publication details

JournalJournal of Fluid Mechanics
DateE-pub ahead of print - 30 Jul 2013
DatePublished (current) - Sep 2013
Number of pages15
Pages (from-to)364-78
Early online date30/07/13
Original languageEnglish


The stability of a two-dimensional inviscid flow in an annulus between two permeable cylinders is examined. The basic flow is irrotational, and both radial and azimuthal components of the velocity are non-zero. The direction of the radial flow can be from the inner cylinder to the outer one (the diverging flow) or from the outer cylinder to the inner one (the converging flow). It is shown that, independent of the direction of the radial flow, the basic flow is unstable to small two-dimensional perturbations provided that the ratio of the azimuthal component of the velocity to the radial one is sufficiently large. The instability is oscillatory and persists if the viscosity of the fluid is taken into consideration.

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations